Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Suffering from no energy, hot flashes, muscle soreness and joint pain. Have thyroid and on Premarin. Suggest?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3557 Questions
51 have a complete 10 months ago. Suffering from no energy, hot flashes all the time, muscle soreness and joint pain. I exercise 5 days a week. Eat healthy! Just started on a low dose of Premarin against my better judgement. I have been on thyroid since teenager. General Dr said my TSH read and meds dosage was good. Need Help!
Posted Sat, 12 Oct 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer:
Premarin helps to alleviate hot flashes

Detailed Answer:

You are 51 years old, going through the menopause stage, when hot flashes are randomly present due to feminine hormonal changes. This explains why your doctor has put you on Premarin.

It is good that your thyroid hormone levels are ok.

Now, do not worry for what you are currently experiencing as it is perfectly normal.

- Usually, I recommend my patients to use chamomile tea (or valeriana) at bedtime for better sleeping and to be relaxed.

- It is good that you are eating healthy.

- However, I recommend menopause supplements to my patients, mixture of herbs, vitamins and minerals to alleviate the symptoms and supply with nutrients (especially vitamin D and calcium) mostly needed by women of this age.

You can write to me any other concern you might have.

All the best!
Above answer was peer-reviewed by
Follow-up: Suffering from no energy, hot flashes, muscle soreness and joint pain. Have thyroid and on Premarin. Suggest? 2 hours later
What about joint and muscle soreness? I am experiencingcevery day?
Answered by Dr. Albana Sejdini 9 hours later
Brief Answer:
Please refer to the answer below

Detailed Answer:

As I mentioned in the earlier answer, supplements for women in menopause contain the vitamins and minerals and mixture of herbs to alleviate your hot flashes and supply with nutrients you mostly need at your age.

So, they also contain vitamin D and Calcium for the health of your joints and bones together with magnesium and other minerals for "soothing" the muscle soreness.

I also prescribe glucosamin and chondroitin supplements to women at your age for better joints support. They can be taken orally or applied locally in the form of gel after warming up.

In addition, when you exercise, first go for some "warm-up" exercises and then, might enter the high-intensity exercise to avoid muscle soreness.

For example, I would suggest walking for at least the first 10 minutes, then, jogging for another 5 minutes.

Next, osteoarthritis is another culprit for such joints and muscle soreness. It is true that will passing of years, people get more chances to get osteoarthritis problems such joints and muscle soreness.

Apart taking the above-mentioned supplements, I recommend taking oral and topical pain killers.

I always advise my patients of your age to warm up (until hot) grained salt. Wrap them (when hot) with a light clothing and put in the affected area. That is very effective.

Another advice I always recommend is massaging with little olive oil or lavender oil.

At night, before bedtime, I always recommend to put your feet in warm-to-hot water with salt and sodium bicarbonate to get some relax and improvement.

Hope this replied to your inquires!

All the best!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor